zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Symmetries and form-preserving transformations of generalised inhomogeneous nonlinear diffusion equations. (English) Zbl 1024.35042
Summary: We consider the variable coefficient inhomogeneous nonlinear diffusion equations of the form $f(x)u_t=[g(x)u^nu_x]_x$. We present a complete classification of Lie symmetries and form-preserving point transformations in the case where $f(x)=1$ which is equivalent to the original equation. We also introduce certain nonlocal transformations. When $f(x)=x^p$ and $g(x)=x^q$ we have the most known form of this class of equations. If certain conditions are satisfied, then this latter equation can be transformed into a constant coefficient equation. It is also proved that the only equations from this class of partial differential equations that admit Lie-Bäcklund symmetries is the well-known nonlinear equation $u_t=[u^{-2}u_x]_x$ and an equivalent equation. Finally, two examples of new exact solutions are given.

MSC:
35K55Nonlinear parabolic equations
58J72Correspondences and other transformation methods (PDE on manifolds)
58J70Invariance and symmetry properties
35C05Solutions of PDE in closed form
WorldCat.org
Full Text: DOI
References:
[1] Peletier, L. A.: Applications of nonlinear analysis in the physical sciences. (1981) · Zbl 0474.35079
[2] Crank, J.: The mathematics of diffusion. (1979) · Zbl 0427.35035
[3] Berryman, J. G.; Holland, J. G.: Nonlinear diffusion problems arising in plasma physics. Phys. rev. Lett. 40, 1720-1722 (1978)
[4] Y.S. Touloukian, P.W. Powell, C.Y. Ho, P.G. Klemens, Thermodynamics Properties of Matter, Vol. 1, Plenum, New York, 1970.
[5] Munier, A.; Burgan, J. R.; Gutierrez, J.; Fijalkow, E.; Feix, M. R.: Group transformations and the nonlinear heat diffusion equation. SIAM J. Appl. math. 40, 191-207 (1981) · Zbl 0468.35051
[6] Kamin, S.; Rosenau, P.: Propagation of thermal waves in an inhomogeneous medium. Comm. pure appl. Math. 34, 831-852 (1981) · Zbl 0458.35042
[7] Rosenau, P.; Kamin, S.: Nonlinear diffusion in a finite mass medium. Comm. pure appl. Math. 35, 113-127 (1982) · Zbl 0469.35060
[8] Kamin, S.; Rosenau, P.: Nonlinear thermal evolution in an inhomogeneous medium. J. math. Phys. 23, 1385-1390 (1982) · Zbl 0499.76111
[9] Bluman, G. W.; Anco, S. C.: Symmetry and integration methods for differential equations. (2002) · Zbl 1013.34004
[10] Ibragimov, N. H.: Elementary Lie group analysis and ordinary differential equations. (1999) · Zbl 1047.34001
[11] Bluman, G. W.; Kumei, S.: Symmetries and differential equations. (1989) · Zbl 0698.35001
[12] Olver, P. J.: Application of Lie groups to differential equations. (1986) · Zbl 0588.22001
[13] Hill, J. M.: Similarity solutions for nonlinear diffusion-a new integration procedure. J. eng. Math. 23, 141-155 (1989) · Zbl 0698.76098
[14] Hill, D. L.; Hill, J. M.: Similarity solutions for nonlinear diffusion-further exact solutions. J. eng. Math. 24, 109-124 (1990) · Zbl 0709.76129
[15] King, J. R.: Exact similarity solutions to some nonlinear diffusion equations. J. phys. A 23, 3681-3697 (1990) · Zbl 0728.35052
[16] King, J. R.: Exact solutions to a nonlinear diffusion equation. J. phys. A 24, 3213-3216 (1991) · Zbl 0734.35087
[17] Saied, E. A.: Classification of the extended symmetries of the inhomogeneous nonlinear diffusion equation. J. phys. Soc. Japan 64, 1092-1097 (1995) · Zbl 0972.35500
[18] N.H. Ibragimov, Lie Group Analysis of Differential Equations--Symmetries, exact solutions and conservation laws, Vol. 1, Chemical Rubber Company, Boca Raton, FL, 1994. · Zbl 0864.35001
[19] Pallikaros, C.; Sophocleous, C.: On point transformations of generalized nonlinear diffusion equations. J. phys. A 28, 6459-6465 (1995) · Zbl 0877.35127
[20] Kingston, J. G.; Sophocleous, C.: On form-preserving point transformations of partial differential equations. J. phys. A 31, 1597-1619 (1998) · Zbl 0905.35005
[21] Ovsjannikov, L. L.: Group relations of the equation of non-linear heat conductivity (Russian). Dokl. akad. Nauk SSSR 125, 492-495 (1959)
[22] Sophocleous, C.: On symmetries of radially symmetric nonlinear diffusion equations. J. math. Phys. 33, 3687-3693 (1992) · Zbl 0779.35095
[23] Bluman, G. W.; Reid, G. J.; Kumei, S.: New classes of symmetries for partial differential equations. J. math. Phys. 29, 806-811 (1988) · Zbl 0669.58037
[24] Sophocleous, C.: Classification of potential symmetries of generalised inhomogeneous nonlinear diffusion equations. Physica A 320, 169-183 (2003) · Zbl 1010.35059
[25] Akhatov, I. S.; Gazizov, R. K.; Ibragimov, N. H.: Nonlocal symmetriesheuristic approach. J. soviet math. 55, 1401-1450 (1991) · Zbl 0760.35002
[26] Olver, P. J.: Evolution equations possessing infinitely many symmetries. J. math. Phys. 18, 1212-1215 (1977) · Zbl 0348.35024
[27] Bluman, G. W.; Kumei, S.: On the remarkable nonlinear diffusion equation $(\partial /\partial x)[a(u+b)-2(\partial u /\partial x)]-(\partial u/\partial t)=0$. J. math. Phys. 21, 1019-1023 (1980) · Zbl 0448.35027